Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes severe stomach pain that extends to the back?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3191 Questions
I had a nissen fundoplication done 10 weeks ago. I keep having severe pains in my stomach that extend into my back. I am unable to function. any suggestions?
Posted Wed, 5 Mar 2014 in General Health
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Needs work up,Seek Gastorenterologist Detailed Answer: Good Day XXXX Thank you for asking. I am Dr S Khan and i would like to help you with your concern for the pain after Nissen fundoplication referring to back. XXXX time span of 10 weeks is enough to be resolved for these pain issues. Simple antispasmodics like phloroglucinols and proton pump inhibitors like nexium would have sufficed. now the pain severe and referring to back needs a bit work up as it indicates and pancreatic involvement or the posterior aspect of stomach like ulcer etc , a common complication of fundoplication. So in nut shell i recommend visit to a gastroenterologist to sort out the aetiology with some work up for pancreatic profile and ultrasound abdomen to assess the situation better. Mean while keeping soft diet, small frequent meals, avoiding spices and chocolates and citrus fruits etc with diet and lifestyle modifications is recommended. Seek a gastroenterologist for further management.Miss XXXX You are the one amongst those 2% unlucky people who need this surgery to fix the resilient issues which usually resolve in other 98 % with 80 % by just diet and lifestyle modifications and rest 18 by medicines and above. Hope XXXX you see it in aright perspective.Take good care of yourself and please close the discussion. Regards Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor